What is this Drug Used For?
Ultracet 37.5/325mg is a combination of acetaminophen and tramadol
and is used to treat moderate to severe chronic pain.
How Do I take my Ultracet?
Take Ultracet by mouth with or without food as directed by your
doctor. If you have nausea, it may help to take this drug with
food. Consult your doctor or pharmacist about other ways to decrease
nausea (such as taking antihistamines, lying down for 1 to 2
hours with as little head movement as possible). Pain medications
work best if they are used when the first signs of pain occur.
Consult your doctor if it stops working as well.
What Are The Possible Side Effects Of Ultracet?
Ultracet may cause nausea, vomiting, constipation, lightheadedness,
dizziness, drowsiness, increased sweating, or dry mouth may occur.
If any of these effects persist or worsen, tell your doctor or
pharmacist promptly. This medication may rarely cause a very
serious condition called serotonin syndrome. The risk increases
when this medication is used with certain other drugs (see Drug
Interactions section). Seek immediate medical attention if you
develop some of the following symptoms: mental/mood changes (such
as agitation, hallucinations), unusual restlessness, loss of
coordination, fast heartbeat, severe dizziness, unexplained fever,
severe nausea/vomiting/diarrhea, twitchy muscles..
What Precautions should I observe before taking Ultracet?
Before using Ultracet, tell your doctor or pharmacist your medical
history, especially of: kidney disease, liver disease, personal
or family history of regular use/abuse of drugs/alcohol, brain
injuries/disorders (such as seizures, head injury, tumor, increased
intracranial pressure), breathing problems (such as slow/shallow
breathing, sleep apnea), lung disease (such as asthma, chronic
obstructive pulmonary disease-COPD), a certain spinal problem
(kyphoscoliosis), certain heart problems (irregular heartbeat),
underactive thyroid (hypothyroidism), disease of the pancreas
(such as pancreatitis), mental/mood disorders (such as toxic
psychosis), gallbladder disease, adrenal gland problem (such
as Addison’s disease), intestinal disorders (such as colitis,
blockage), difficulty urinating (for example, due to enlarged
prostate or narrowed urethra).
This drug may make you dizzy or drowsy. Do not drive, use machinery,
or do any activity that requires alertness until you are sure you
can perform such activities safely. Avoid alcoholic beverages.
Acetaminophen may cause liver damage. Daily use of alcohol may
increase your risk for liver damage, especially when combined with
acetaminophen. Avoid alcohol. Ask your doctor or pharmacist for
What Possible Drug Interactions can effect your use of Ultracet?
Tell your doctor of all prescription and nonprescription medications
you may use, especially of: carbamazepine, narcotic pain relievers
(e.g., codeine), drugs used to aid sleep, antidepressants (e.g.,
SSRI-types such as fluoxetine or fluvoxamine), MAO inhibitors
(e.g., furazolidone, linezolid, phenelzine, procarbazine, selegiline,
tranylcypromine), psychiatric medicine (e.g., nefazodone), “triptan”-type
drugs, anti-anxiety drugs (e.g., diazepam), sibutramine. Also,
report use of certain antihistamines (e.g., diphenhydramine)
which are also present in many cough-and-cold products.
Acetaminophen is an ingredient in many nonprescription products
and in some combination prescription medications. Read the labels
carefully before taking other pain relievers, fever reducers, or
cold products to see if they also contain acetaminophen. Consult
your pharmacist if you are uncertain whether your other prescription
or nonprescription products contain acetaminophen.
What Are The Possible Symptoms of a Ultracet Overdose?
Overdose symptoms may include drowsiness, shallow breathing, slow
heartbeat, extreme weakness, sweating, cold or clammy skin, stomach
pain, loss of appetite, dark urine, jaundice (yellowing of the
skin or eyes, feeling light-headed, fainting, seizure, or coma.
If an overdose is suspected seek emergency medical attention or
call the Poison Help line at 1-800-222-1222. An Ultracet overdose
can be fatal.
The above information is intended to supplement, not substitute
for, the expertise and judgment of your physician, pharmacist
or other healthcare professional. It should not be construed
to indicate that use of Ultracet is safe, appropriate, or effective
for you. Consult a healthcare professional before using Ultracet.
and Information on the Treatment of Chronic Pain
Medications also available via COD (Cash on Delivery):